MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Unspecified Eye / Vision Problem (4471)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from the patient's left eye after two months of implantation.The patient reported intolerable dysphotopsia and loss of best corrected vision.It was stated that the symptoms started as of day one post op, blurred vision, ghosting, blue tint, vibrating eye, headaches and his side vision had an irritating sharp light.These symptoms did not improve at 1 week or at future appointments.Lens was replaced with the same model and same diopter lens in a secondary procedure.There was no calculation issue.There was no patient injury.There was no medical/surgical intervention required.Patient's daily activities are not affected.The patient is doing good.No other information is available.
 
Additional Manufacturer Narrative
Section:a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that in the initial report submitted, "hm: other- intervention required, injury" should not have been indicated in section h6.As well as "company representative" should also not have been chosen as report source is section g2.Additional information: date of event (nov.30, 2023) and information on pre-op best corrected visual acuity, 20/30-1, post-op (post-initial implant) best corrected visual acuity, 20/20, (post-replacement implant) best corrected visual acuity, 20/20, intended/targeted post-operative refraction (for initial implant): plano, were provided but also inadvertently not indicated in the initial report submitted.This supplemental mdr is submitted to correct these.Field below updated: section b3: date of event: nov.30, 2023.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19210371
Report Number3012236936-2024-01229
Device Sequence Number6961293
Product Code MJP
UDI-Device Identifier05050474747159
UDI-Public(01)05050474747159(17)250921
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model NumberDIU225
Device Catalogue NumberDIU225U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale